MAUDE Adverse Event Report: BD CARIBE LTD. BD WHITACRE¿ SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD WHITACRE¿ SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd whitacre¿ spinal needle was found "sheared off" when removing it from the epidural ligament.As a result, the patient's cardiac surgery was postponed, and general anesthesia was needed to extract the broken needle piece.The following information was provided by the initial reporter: "attempted spinal procedure with 27g whitacre.The needle was passed through the 20g introducer and advanced into the epidural ligament.No csf endpoint was obtained.The introducer was replaced and spinal needle advanced to the hub and there still was no csf.The needle was then withdrawn.After withdrawing the needle was found to be sheared off.The patient's cardiac surgery was postponed.The patient required general anesthesia for extraction of the needle.The patient later had cardiac surgery.There were no long term adverse patient impact.Becton dickinson canada inc yes / oui canadian hospital specialties ltd (b)(6) 2022, pending assignment no / non a0401 - break / bris; e2403 - no clinical signs symptoms or conditions / aucun signe, symptôme ou condition cliniques; f19 - surgical intervention / intervention chirurgicale; f1909 - surgical procedure delayed / procédure chirurgicale retardée.
 
Event or Problem Description
It was reported that the bd whitacre¿ spinal needle was found "sheared off" when removing it from the epidural ligament.As a result, the patient's cardiac surgery was postponed, and general anesthesia was needed to extract the broken needle piece.The following information was provided by the initial reporter: "attempted spinal procedure with 27g whitacre.The needle was passed through the 20g introducer and advanced into the epidural ligament.No csf endpoint was obtained.The introducer was replaced and spinal needle advanced to the hub and there still was no csf.The needle was then withdrawn.After withdrawing the needle was found to be sheared off.The patient's cardiac surgery was postponed.The patient required general anesthesia for extraction of the needle.The patient later had cardiac surgery.There were no long term adverse patient impact.Becton dickinson canada inc yes / (b)(6) hospital specialties ltd (b)(6) 2022; pending assignment no / non a0401 - break / bris; e2403 - no clinical signs symptoms or conditions / aucun signe, symptôme ou condition cliniques; f19 - surgical intervention / intervention chirurgicale; f1909 - surgical procedure delayed / procédure chirurgicale retardée.
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the mdr 2618282-2022-00102 is a duplicate of 2618282-2022-00095 this supplemental is to cancel mdr 2618282-2022-00102.

Brand Name
BD WHITACRE¿ SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16091562
Report Number2618282-2022-00102
Device Sequence Number2044590
Product Code BSP
UDI-Device Identifier00382904051389
UDI-Public00382904051389
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405138
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown